Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 3, 2008, 4:19 AM CDT for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2008, 4:19 AM CDT (09:19 UTC)
- Expired
- May 3, 2008, 4:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Evangeline Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:28 AM CDT | HAIL 0.88 | Washington, LA | NICKEL SIZE HAIL REPORTED BY WASHINGTON POLICE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 030919 SVRLCH LAC039-097-030945- /O.NEW.KLCH.SV.W.0061.080503T0919Z-080503T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 AM CDT SAT MAY 3 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL EVANGELINE PARISH IN CENTRAL LOUISIANA... CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA... THIS INCLUDES OPELOUSAS... * UNTIL 445 AM CDT * AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF WASHINGTON...OR ABOUT 8 MILES SOUTHEAST OF VILLE PLATTE... AND MOVING EAST AT 17 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WASHINGTON AND 6 MILES NORTH OF OPELOUSAS BY 440 AM CDT... 6 MILES NORTHWEST OF PORT BARRE BY 445 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA. LAT...LON 3069 9188 3047 9195 3056 9231 3074 9220 TIME...MOT...LOC 0919Z 285DEG 14KT 3064 9215 $$ SNAVELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:38 AM CDT, 41 minutes earlier.
Area forecast discussion, May 3, 3:38 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 AM CDT SAT MAY 3 2008 .DISCUSSION...COLD FRONT HAS ENTERED THE NORTHERN PORTION OF THE FORECAST AREA EARLY THIS MORNING WITH BOUNDARY EXTENDING FROM NEAR ALEXANDRIA TO THE DERIDDER AREA...AND FURTHER SOUTHWEST INTO SOUTHEAST TEXAS. RADAR SHOWING DEVELOPING ACTIVITY OVER SOUTHEAST TEXAS...BUT BULK OF CONVECTION AND STRONGER THUNDERSTORMS OVER CENTRAL LOUISIANA INCLUDING THE ALEXANDRIA AREA. FRONT WITH THUNDERSTORMS TO SETTLE SOUTHEAST ACROSS THE REGION THROUGH THE DAY. LATEST RUC SUGGESTING BOUNDARY REACHING THE ACADIANA AREA BY EARLY AFTERNOON AND EXTENDING SOUTHWEST INTO THE NEAR COASTAL WATERS JUST OFF OF COASTAL SOUTHWEST LOUISIANA AND THE UPPER TEXAS COAST. FRONT EXITS COMPLETELY INTO THE COASTAL WATERS BY LATE AFTERNOON WITH INLAND RAIN CHANCES ENDING. REMAINDER OF THE WEEKEND LOOKING DRY AS SHORTWAVE ENERGY EXITS EAST FOLLOWED BY MID LEVEL RIDGING OVER THE CENTRAL CONUS. RIDGE TO HOLD OVER THE CENTRAL CONUS THROUGH MIDWEEK MAINTAINING AN OVERALL DRY PATTERN. HAVE TO MAINTAIN SOME LOW END POPS HOWEVER AS GFS SHOWING THE POSSIBILITY OF A FEW IMPULSES EJECTING FROM DEVELOPING SOUTHWEST/OLD MEXICO CUT-OFF LOW AND TEMPORARILY BREAKING DOWN RIDGE. LOW EJECTS NORTHEAST INTO THE CENTRAL PLAINS WEDNESDAY AND ON TO THE NORTHEAST THROUGH THE REMAINDER OF THE WEEK WITH HIGH PRESSURE BECOMING REESTABLISHED OVER THE PLAINS. THUS CARRYING NO RAIN CHANCES AFTER MID-WEEK. && .AVIATION...MVFR CIGS EXPECTED TO PERSIST UNTIL FRONT CROSSES REGION THROUGH THE MORNING. WENT PREVAILING THUNDER AT AEX FOR ANOTHER HOUR OR SO AS LINE CROSSES THAT AREA. EXPECT SCATTERED CONVECTION TO POSSIBLY AFFECT KLFT/KARA THROUGH ABOUT 11Z. KBPT/KLCH LOOKING A LITTLE BETTER AS FAR AS THUNDER GOES FOR THE TIME BEING. VFR CONDITIONS AND DECENT NWRLY WINDS EXPECTED FOR LATER THIS MORNING AND THE AFTERNOON. 25 && .MARINE...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE ACROSS THE NORTHWEST GULF THIS AFTERNOON AND EVENING. A BRIEF MODERATE OFFSHORE FLOW WILL DEVELOP IN ITS WAKE && .PRELIMINARY POINT TEMPS/POPS... KLCH 83 60 83 64 / 30 0 10 10 KBPT 84 60 81 64 / 30 0 10 10 KAEX 79 55 81 58 / 10 0 10 10 KLFT 81 59 82 61 / 50 0 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 2, 4:35 AM CDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 435 AM CDT FRI MAY 2 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-031100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 435 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BOTH TODAY AND TONIGHT...BECOMING MORE NUMEROUS AFTER MIDNIGHT. ALSO...A LAKE WIND ADVISORY IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 CORRIDOR FOR LATE MORNING AND AFTERNOON. AND...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE MORNING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING ...COMING TO AN END IN THE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 3, 12:00 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1200 AM CDT SAT MAY 3 2008 LAZ027-TXZ182-030600- VERNON LA-NEWTON TX- 1200 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR VERNON PARISH..SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 100 AM CDT... AT 1200 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 18 MILES WEST OF TOLEDO BEND DAM...OR ABOUT 16 MILES NORTHWEST OF BURKEVILLE...MOVING EAST AT 24 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TOLEDO BEND DAM BY 1240 AM CDT ANACOCO BY 100 AM CDT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. DML
Special weather statement, May 3, 12:57 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1257 AM CDT SAT MAY 3 2008 LAZ027-028-030700- RAPIDES LA-VERNON LA- 1257 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES AND VERNON PARISHES UNTIL 200 AM CDT... AT 1256 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF ANACOCO...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HORNBECK BY 105 AM CDT ANACOCO BY 115 AM CDT KURTHWOOD BY 140 AM CDT SLAGLE BY 145 AM CDT SIMPSON BY 200 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
Special weather statement, May 3, 1:56 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 156 AM CDT SAT MAY 3 2008 LAZ027-030800- VERNON LA- 156 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR VERNON PARISH UNTIL 300 AM CDT... AT 149 AM CDT...A VERY STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 12 MILES WEST OF NEW LLANO...OR ABOUT 10 MILES SOUTHEAST OF TOLEDO BEND DAM...MOVING EAST AT 25 MPH. THIS STORM WAS ALONG A LINE OF STRONG THUNDERSTORMS WHICH STRETCHED FROM TYLER COUNTY IN SOUTHEAST TEXAS TO NORTHEASTERN VERNON COUNTY. * THE STRONG THUNDERSTORM WILL BE NEAR... PICKERING...NEW LLANO AND LEESVILLE BY 215 AM CDT FORT POLK BY 225 AM CDT PITKIN BY 300 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
Special weather statement, May 3, 2:49 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 249 AM CDT SAT MAY 3 2008 LAZ028-030845- RAPIDES LA- 249 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES PARISH UNTIL 345 AM CDT... AT 242 AM CDT...A VERY STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF ALEXANDRIA... MOVING EAST AT 30 MPH. THIS STORM WAS ALONG A SLOW-MOVING LINE OF STRONG THUNDERSTORMS WHICH STRETCHED FROM TYLER COUNTY IN SOUTHEAST TEXAS TO NORTHERN RAPIDES PARISH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALL BY 255 AM CDT DEVILLE BY 325 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
Special weather statement, May 3, 3:08 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 308 AM CDT SAT MAY 3 2008 LAZ028-029-030845- RAPIDES LA-AVOYELLES LA- 308 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES AND AVOYELLES PARISHES UNTIL 345 AM CDT... AT 258 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES WEST OF LECOMPTE...OR ABOUT 6 MILES NORTH OF GLENMORA...MOVING EAST AT 58 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ECHO BY 320 AM CDT EFFIE AND CENTERPOINT BY 325 AM CDT MARKSVILLE BY 330 AM CDT FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
Special weather statement, May 3, 3:10 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 310 AM CDT SAT MAY 3 2008 LAZ028-031-032-030845- RAPIDES LA-EVANGELINE LA-ALLEN LA- 310 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES...EVANGELINE AND ALLEN PARISHES UNTIL 345 AM CDT... AT 303 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF OAKDALE...OR ABOUT 4 MILES EAST OF ELIZABETH...MOVING EAST AT 41 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GLENMORA AND MCNARY BY 320 AM CDT TURKEY CREEK BY 330 AM CDT FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:30 AM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 30 min |
| May 3, 8:28 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 32 min |
| May 3, 8:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 3, 9:01 AM CDT | Special Marine Warning | LCH | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.